Recurrence of thrombotic thrombocytopenic purpura after vaccination with mRNA-1273 COVID-19 vaccine
Thrombotic thrombocytopenic purpura (TTP) is a rare disease characterized by thrombocytopenia, microangiopathic hemolytic anemia, and ischemic organ damage. Several cases of TTP associated with administration of COVID-19 vaccines have been reported. We report a case of a 63-year-old woman with a past medical history of hypertension, diabetes mellitus, chronic kidney disease, HIV infection, and remote history of TTP who presented with several days of shortness of breath on exertion, chest tightness, low-grade fever, and bruising thirty-three days after receiving the second dose of the mRNA-1273 COVID-19 vaccine. Thrombocytopenia and hemolytic anemia with schistocytes were noted on testing, and ADAMTS13 activity was
Ntelis, Spyridon and Champ, Kathryn
"Recurrence of thrombotic thrombocytopenic purpura after vaccination with mRNA-1273 COVID-19 vaccine,"
Journal of Community Hospital Internal Medicine Perspectives: Vol. 12:
4, Article 15.
Available at: https://scholarlycommons.gbmc.org/jchimp/vol12/iss4/15